Nebraska, 2006

Damaging Wind in Nebraska, June 21, 2006

June 21, 2006 · NWS OAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 21, 1:45 PM CST, 7 hours 52 minutes earlier.

Area forecast discussion, Jun 21, 1:45 PM CST, 7 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
245 PM CDT WED JUN 21 2006

.DISCUSSION...

EXTENT OF PRECIP PRIMARY FORECAST CONCERN TONIGHT INTO THURSDAY.

OUTFLOW FROM MORNING CONVECTION ACROSS NORTHERN HALF OF THE CWA HAS
HELPED PUSH SURFACE BOUNDRY TO NEAR THE KANSAS BORDER AT 19Z. MODELS
STALL OUT THE BOUNDRY TONIGHT IN THIS SAME GENERAL AREA AND ACTS AS
FOCUS FOR NEXT ROUND OF CONVECTION TONIGHT INTO THURSDAY MORNING.
WENT WITH DRY FORECAST FOR NORTH HALF OF THE AREA TONIGHT WITH BEST
POPS ALONG THE SERN BORDER. UPPER PATTERN BEGINS TO AMPLIFY BY THE
WEEKEND AS HIGH BUILDS OVER THE SOUTHWEST. TIMING AND STRENGTH OF
SHORT WAVES UNCERTAIN HOWEVER SO TRIED TO LIMIT CONVECTION TO MAINLY
LATE NIGHT AND EARLY MORNING PERIODS WITH LOW POPS FRIDAY NIGHT INTO
SATURDAY NIGHT. LITTLE CHANGE TO TEMPERATURES IN THE SHORT TERM WITH
LATEST GUIDANCE TRENDING TOWARD CURRENT FORECAST.

IN THE EXTENDED PERIOD ANOTHER STRONG WAVE INDICATED FOR FIRST PART
OF NEXT WEEK COMING INTO WESTERN CANADA...ALTHOUGH 12Z RUN OF THE
GFS AND ECMWF SHOWING SOME DIFFERENCES IN TIMING AND STRENGTH WITH
GFS MORE PROGRESSIVE. OVERALL ONLY MINOR CHANGES TO THE EXTENDED
FORECAST WITH TREND TOWARD WARMER TEMPERATURES BY DAY 7.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

FOBERT
Hazardous weather outlook, Jun 21, 3:30 PM CST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
430 PM CDT WED JUN 21 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-221130-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
430 PM CDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA

.DAY ONE...TONIGHT AND THURSDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA THIS EVENING...GENERALLY SOUTH OF A RED
OAX TO LINCOLN NEBRASKA LINE. THE THREAT OF SEVERE WEATHER WILL
GENERALLY END BY LATE EVENING. THE MAIN THREAT FROM THESE
THUNDERSTORMS WILL BE LARGE HAIL TO THE SIZE OF QUARTERS...AND
DAMAGING THUNDERSTORM WINDS.

A VERY SLOW MOVING COLD FRONT WILL MOVE THROUGH SOUTHEAST NEBRASKA
AND SOUTHWEST IOWA THIS EVENING. THE ATMOSPHERE ALONG THE COLD FRONT
IS MODERATELY UNSTABLE. SHEAR PROFILES ALONG THE COLD FRONT SUPPORT
SOME THUNDERSTORM ORGANIZATION AND ISOLATED SEVERE WEATHER. AS THE
COLD FRONT MOVES SOUTH OF THE REGION LATER THIS EVENING...THE THREAT
OF SEVERE WEATHER WILL END.

THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY
ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. SEVERE WEATHER IS NOT
EXPECTED FROM THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...BUT WILL
NOT BE NEEDED OVERNIGHT OR ON THURSDAY.

BOUSTEAD

In the hours before

Local storm report, Jun 21, 7:39 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
839 PM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     HAIL             TOBIAS                  40.42N 97.34W
06/21/2006  E0.88 INCH       SALINE             NE   TRAINED SPOTTER

0834 PM     HAIL             TOBIAS                  40.42N 97.34W
06/21/2006  E1.75 INCH       SALINE             NE   EMERGENCY MNGR

&&

JB
Local storm report, Jun 21, 7:52 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
852 PM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             3 W DAYKIN              40.32N 97.35W
06/21/2006  E0.75 INCH       JEFFERSON          NE   FIRE DEPT/RESCUE

&&

TL
Local storm report, Jun 21, 9:00 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1000 PM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             5 E CORTLAND            40.51N 96.61W
06/21/2006  E0.75 INCH       GAGE               NE   PUBLIC

            HAILED FOR 10 MINUTES.

0935 PM     HAIL             FIRTH                   40.53N 96.60W
06/21/2006  E1.00 INCH       LANCASTER          NE   TRAINED SPOTTER

0941 PM     HAIL             FIRTH                   40.53N 96.60W
06/21/2006  E1.00 INCH       LANCASTER          NE   EMERGENCY MNGR

            THUNDESTORM WIND GUST TO 70 MPH.

&&

TL
Local storm report, Jun 21, 9:10 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1010 PM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     HAIL             5 E CORTLAND            40.51N 96.61W
06/21/2006  E1.00 INCH       GAGE               NE   EMERGENCY MNGR

1007 PM     HAIL             5 S HICKMAN             40.55N 96.63W
06/21/2006  E0.75 INCH       LANCASTER          NE   PUBLIC

&&

TL
Local storm report, Jun 21, 9:17 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1017 PM CDT WED JUN 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             HICKMAN                 40.62N 96.63W
06/21/2006  E1.00 INCH       LANCASTER          NE   TRAINED SPOTTER

&&

TL

The radar

The Omaha radar (KOAX), 69 km away, was scanning. The volume nearest the first event began at 03:35 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Otoe

When
June 21, 9:37 PM CST
Where
Otoe County, Palmyra
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.700, -96.383

Thunderstorm winds were estimated at 60 mph in Palmyra. The winds were accompanied by hail up to 1 inch in diameter.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515419.